Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 35, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 7, 2014, 4:58 AM CDT for Butler County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2014, 4:58 AM CDT (09:58 UTC)
- Expired
- Apr 7, 2014, 6:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Butler County, AL
The radar
The Maxwell AFB radar (KMXX), 112 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 1:16 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 634 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS54 KMOB 070958
SVRMOB
ALC013-071100-
/O.NEW.KMOB.SV.W.0035.140407T0958Z-140407T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
458 AM CDT MON APR 7 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 600 AM CDT
* AT 457 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 16 MILES WEST OF GREENVILLE...OR 6
MILES EAST OF PINE APPLE...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHWESTERN BUTLER COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT MONDAY MORNING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3196 8661 3180 8690 3194 8691 3196 8688
3197 8674 3197 8661
TIME...MOT...LOC 0958Z 228DEG 54KT 3189 8687
$$1 follow-up statement
400
WWUS54 KMOB 071021
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
521 AM CDT MON APR 7 2014
ALC013-071031-
/O.CAN.KMOB.SV.W.0035.000000T0000Z-140407T1100Z/
BUTLER AL-
521 AM CDT MON APR 7 2014
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHWESTERN BUTLER COUNTY...
AT 520 AM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHWESTERN
BUTLER COUNTY HAS MOVED OUT OF THE COUNTY...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
ALTHOUGH THIS WARNING HAS BEEN CANCELLED...ADDITIONAL STORMS MAY
DEVELOP REQUIRING NEW WARNINGS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT MONDAY MORNING FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3196 8661 3180 8690 3194 8691 3196 8688
3197 8674 3197 8661
TIME...MOT...LOC 1021Z 228DEG 54KT 3212 8657
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:42 AM CDT, 16 minutes earlier.
Area forecast discussion, Apr 7, 4:42 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
442 AM CDT MON APR 7 2014
.SHORT TERM...(TODAY THROUGH WEDNESDAY)...FOR TODAY...A PIECE OF
ENERGY IN AN UPPER TROUGH OVER THE PLAINS COMES UP AGAINST AN UPPER
RIDGE OFF THE ATLANTIC COAST...TAKING A NORTHEAST TRACK TOWARDS NEW
ENGLAND. IT'S ASSOCIATED SURFACE LOW...CURRENTLY OVER THE MISS
DELTA REGION...HEADS TOWARDS THE MID ATLANTIC REGION...DEEPENING AS
IT GOES. STRONG LOW LEVEL FLOW (WITH 88D VWP ADVERTISING 50-55KTS IN
THE LOW LEVELS ATTM). A SURFACE WARM FRONT HAS WORKED IT'S WAY NORTH
ACROSS THE FA AS I TYPE...WITH TEMPS IN THE LOW 70S OVER THE
MAJORITY OF THE FA AND DEWPOINTS NOT MUCH LESS. THIS IS LEADING TO A
VERY JUICY...UNSTABLE AIRMASS OVER THE FA AT THE START OF THE CURRENT
PACKAGE.
THROUGH TODAY...THE TRAILING COLD FRONT ASSOCIATED WITH THE SURFACE
LOW MOVES ACROSS THE FA. WITH CAPES IN THE 1000-1500 J/KG AND
HELICITIES OF 200 M^2/S^2 PLUS...SOME STORMS BECOMING STRONG TO
SEVERE IS A GIVEN. WIND SHEAR PROFILES CONTINUE TO ADVERTISE
DISCRETE CELLS BECOMING SEVERE AS APPOSED TO A LINE TYPE SYSTEM.
RADAR RAIN TOTALS OVER THE LAST 24-36 HOURS ARE IN THE 3-4.5" RANGE
ACROSS THE NORTHERN THIRD OF THE FA. THE FLASH FLOOD WATCH IS BEING
CONTINUED ACROSS THE ENTIRE AREA AS A RESULT.
TONIGHT...THINGS SETTLE DOWN A BIT AS POST-FRONTAL SUBSIDENCE MOVES
OVER THE FA. TEMPS 10-20 DEGREES COOLER THAN WHAT WE ARE SEEING
CURRENTLY WILL MOVE OVER THE FA.
TUESDAY...GUIDANCE CONTINUES TO ADVERTISE THE SURFACE LOW DEEPENING AS
IT HEADS NORTHEAST TOWARDS NEW ENGLAND AND THE AXIS OF THE UPPER TROUGH
CONTAINING TODAY'S WEATHER MAKER MOVES OVER THE FA. STRONG WRAP-
AROUND STRATUS IS PUSHED ACROSS THE FA TUESDAY...BRINGING MAINLY
LIGHT SHRA TO THE FA AS THE COLD SURGE PASSES EAST OVER THE FA. TEMPS
COOL OFF SIGNIFICANTLY FROM TODAY.
TUESDAY NIGHT THROUGH WEDNESDAY...AN UPPER LEVEL RIDGE MOVES FROM OVER
THE ROCKIES TO OVER THE PLAINS...PUSHING A SURFACE RIDGE EAST FROM
OVER THE PLAINS TO OVER THE MISS RIVER VALLEY. SKIES CLEAR OUT OVER
THE FA AS THE COLD SURGE EASES AND TEMPS DROP EVEN FURTHER...TO ABUT
10 DEGREES BELOW SEASONAL.
.LONG TERM...(WEDNEDAY NIGHT ON)...LITTLE CHANGE IN THE GUIDANCE FOR
THE LATTER HALF OF THE WEEK INTO THE WEEKEND. THE UPPER RIDGE WEAKENS
AS A LOBE OF ENERGY SWINGS AROUND THE BASE OF AN UPPER LOW NORTH OF
THE GREAT LAKES. THE SURFACE RIDGE GETS PUSHED EAST...TO OFF THE EAST
COAST BY THE END OF THE DAY THURSDAY. THE AREA REMAINS UNDER ONSHORE
FLOW THROUGH THE WEEKEND. A FRONT APPROACHES THE AREA EARLY INT HE
COMING WEEK...HELPING TO BRING RAIN BACK INTO THE FORECAST. TEMPS
ABOVE SEASONAL EXPECTED FRIDAY ON.
&&
.MARINE...A STRONG SURFACE LOW WILL TRACK NORTHEAST FROM EAST TEXAS
TOWARD THE MID MISSISSIPPI RIVER VALLEY THROUGH EARLY THIS MORNING.
SOUTHERLY WINDS AND SEAS WILL BUILD AHEAD OF THE LOW CENTER THROUGH
EARLY THIS AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS...SOME POSSIBLY STRONG TO SEVERE...WILL DEVELOP AHEAD
OF THIS SYSTEM WITH THIS BEST COVERAGE OCCURRING THROUGH THE
AFTERNOON HOURS. A STRONG COLD FRONT WILL FOLLOW IN THE WAKE OF THE
LOW LEADING TO A STRONG OFFSHORE FLOW TUESDAY THROUGH EARLY
WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 50 67 46 69 / 100 10 40 10 05
PENSACOLA 76 52 69 48 68 / 100 30 40 10 05
DESTIN 74 54 68 51 69 / 80 50 40 10 05
EVERGREEN 77 47 68 46 67 / 100 20 40 20 05
WAYNESBORO 73 47 66 43 67 / 70 10 40 10 05
CAMDEN 76 46 68 45 67 / 100 10 40 20 05
CRESTVIEW 77 50 71 46 69 / 80 40 30 20 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FLASH FLOOD WATCH UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
WILCOX...
FL...FLASH FLOOD WATCH UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
HIGH RIP CURRENT RISK UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...FLASH FLOOD WATCH UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...SMALL CRAFT ADVISORY UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
CHOCTAWHATCHEE BAY...MISSISSIPPI SOUND...NORTHERN MOBILE
BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN MOBILE
BAY...
SMALL CRAFT ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM...
&&Hazardous weather outlook, Apr 6, 7:07 AM CDT, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 707 AM CDT SUN APR 6 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071215- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 707 AM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE RISK OF RIP CURRENTS WILL INCREASE TO HIGH ALONG THE BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THIS EVENING THROUGH LATE TONIGHT. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE REGION THROUGH TONIGHT. HEAVY RAINFALL WILL IMPACT MUCH OF THE AREA...WITH STORM TOTAL RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES AND SOME LOCATIONS POTENTIALLY RECEIVING 6 INCHES OR MORE. THIS HEAVY RAIN EVENT WILL BRING AN INCREASED POTENTIAL FOR FLASH FLOODING...AND A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING. THE HEAVY RAIN WILL ALSO LEAD TO SIGNIFICANT RISES ALONG MANY AREA RIVERS. THE THREAT FOR SEVERE WEATHER WILL INCREASE ACROSS OUR AREA THIS EVENING AND CONTINUE THROUGH LATE TONIGHT AS LOW PRESSURE LIFTS NORTHEASTWARD TOWARD THE MISSISSIPPI VALLEY REGION. A SQUALL LINE IS EXPECTED TO DEVELOP AND MOVE FROM WEST TO EAST ACROSS THE AREA LATE TONIGHT INTO EARLY MONDAY MORNING. THIS LINE OF STORMS WILL BRING A THREAT FOR DAMAGING WINDS...HAIL AND EMBEDDED TORNADOES. PRIOR TO THE ARRIVAL OF THE SQUALL LINE...ISOLATED TO SCATTERED SUPERCELL THUNDERSTORMS MAY DEVELOP THIS EVENING THROUGH LATE TONIGHT...WHICH WILL ALSO BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. AN ISOLATED STRONG TORNADO WILL BE POSSIBLE ACROSS SOUTHEAST MISSISSIPPI AND ADJACENT SOUTHWEST ALABAMA THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE AREA BEACHES MONDAY. THERE IS ALSO POTENTIAL FOR HIGH SURF ALONG THE BEACHES THROUGH THE DAY. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE REGION THROUGH MONDAY. HEAVY RAINFALL IS EXPECTED TO IMPACT MUCH OF THE AREA THROUGH MONDAY MORNING...LEADING TO A CONTINUED POTENTIAL FOR FLASH FLOODING. FLOODING ALONG AREA RIVERS WILL ALSO REMAIN POSSIBLE. THE THREAT FOR SEVERE WEATHER WILL CONTINUE THROUGH MONDAY MORNING AS THE LINE OF THUNDERSTORMS CONTINUES TO PUSH EASTWARD ACROSS THE REGION. DAMAGING WINDS AND ISOLATED TORNADOES WILL REMAIN POSSIBLE PRIMARILY EAST OF INTERSTATE 65 MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS MAY BE REQUESTED LATER TODAY THROUGH MONDAY MORNING. GMZ630>635-650-655-670-675-071215- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 707 AM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ONSHORE FLOW WILL STRENGTHEN THIS EVENING THROUGH LATE TONIGHT OVER THE OFFSHORE WATERS. THE INCREASING WIND SPEEDS AND BUILDING SEAS WILL LIKELY RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE TONIGHT INTO EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG OFFSHORE FLOW RETURNS LATE MONDAY THROUGH EARLY WEDNESDAY IN THE WAKE OF A PASSING COLD FRONT...WHICH WILL LIKELY LEAD TO CONTINUED HAZARDOUS CONDITIONS FOR SMALL CRAFT.
In the hours before
Local storm report, Apr 7, 12:52 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1252 AM CDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 3 W DEAS 32.22N 88.15W
04/06/2014 CHOCTAW AL EMERGENCY MNGR
CHOCTAW COUNTY EMA REPORTS THAT HIGHWAY 156 IN NORTHERN
CHOCTAW COUNTY WAS CLOSED DUE TO FLASH FLOODING.
&&
CLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:16 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 74 min |
| Apr 6, 7:36 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 24 min |
| Apr 6, 8:01 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 14 min |
| Apr 6, 11:30 PM CDT | Areal Flood Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 3 more | 12 hr |
| Apr 7, 3:22 AM CDT | Tornado Warning | MOB | Clarke, Washington | 38 min |
| Apr 7, 3:50 AM CDT | Flash Flood Warning | MOB | Choctaw, Clarke, Conecuh, Monroe, Washington, Wilcox | 4 hr |
| Apr 7, 3:50 AM CDT | Tornado Warning | MOB | Monroe, Wilcox | 40 min |
| Apr 7, 4:41 AM CDT | Tornado Warning | MOB | Baldwin, Clarke, Mobile, Monroe | 49 min |
| Apr 7, 5:23 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 52 min |
| Apr 7, 5:41 AM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Mobile, Washington | 2 hr |
| Apr 7, 6:08 AM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Mobile, Washington | 112 min |
| Apr 7, 6:10 AM CDT | Tornado Warning | MOB | Butler, Conecuh, Monroe | 50 min |
| Apr 7, 6:16 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 44 min |
| Apr 7, 6:23 AM CDT | Special Marine Warning | MOB | 97 min | |
| Apr 7, 6:30 AM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe | 2 hr |
| Apr 7, 6:43 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia, Monroe | 47 min |
| Apr 7, 6:49 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 56 min |
| Apr 7, 7:36 AM CDT | Special Marine Warning | MOB | 84 min | |
| Apr 7, 8:04 AM CDT | Areal Flood Advisory | MOB | Baldwin, Escambia, Mobile | 116 min |
| Apr 7, 8:20 AM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 55 min |
| Apr 7, 8:28 AM CDT | Areal Flood Advisory | MOB | Baldwin, Covington, Crenshaw, Escambia | 2 hr |
| Apr 7, 8:35 AM CDT | Special Marine Warning | MOB | 55 min | |
| Apr 7, 8:40 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 65 min |
| Apr 7, 8:56 AM CDT | Special Marine Warning | MOB | 94 min | |
| Apr 7, 9:29 AM CDT | Special Marine Warning | MOB | 91 min | |
| Apr 7, 10:45 AM CDT | Special Marine Warning | MOB | 60 min | |
| Apr 7, 12:26 PM CDT | River Flood Warning | MOB | Escambia | 6 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.